All Journal Entries Journals
Previous | Next

freaking cymbalta withdrawals

Oct 05, 2010 - 5 comments
Tags:

Cymbalta

,

cymbalta withdrawal



So I have kicked oxy.  Haven't used for 42 days.  I am grateful to have lived through withdrawals and I never want to go back.  I have craved it several times, today being one of the harder days.  Part of the reason is I have tapered off of Cymbalta and am now on day 3 without it.  I have to say the withdrawals have really caught me off guard.  I have electricity shooting through my body but mostly through my head, dizziness, achiness, insomnia, runny nose, canker sores, upset stomach and stomach ache, tingly arms, touchy skin, headache, mood swings and irrational thoughts.  I feel like I am going to cry then I feel manic, Generally just crazy.  I am sure this isn't just the depression coming back because I was never this bad.  All I want is to be drug free and I can't beleive I am going through ANOTHER freaking withdrawal.  Am I pissed? Absolutely.  I expected to go through this getting off oxy but not from getting off this.  The dr never warned me I would have to go through another withdrawal.  In a way I want to just start taking it again so I can feel normal but I am so mad and I have come this far that there is no way I am going to be a slave to these drugs anymore I don't care how bad I feel.  My friend suggested today that I haven't had to process my emotions in a long time and she is absolutely right.  It is much easier to take a pill than to feel pain...physical or emotional.  In the past if I got upset I would take a pill or three, now I have to deal with it.  I feel so f**ked up but I would rather feel my feelings and learn how to deal with them than continue down the drug road.  So even though I was upset with my boyfriend and stressed because my dad went into surgery today and I really wanted to just check out I went for a run instead and a swim.  It helped for sure but what I really want is to deal with all of these things without having to withdraw at the same time.  I feel bad for everyone who is going through this...how were we to know getting away from a drug we didn't even use to get high could be so hard?  Just like oxy withdrawal, I want it to be over....

Comments
Post a Comment
Avatar_n_tn
by Alithr, Nov 05, 2010
The half life of cymbalta, (According to my pharmacist) is nearly immediate.  I think the emotional things you are experiencing are more severe than you felt before because you were feeling good and up and so there was "further to fall" emotionally when you stopped the Cymbalta.
Still, have to ask yourself why you were perscribed the drug in the first place.  many people who deal with severe depression have a chemical imbalance.  they are wired that way and it is a MEDICAL PROBLEM that requires the medicine.  You would not tell a diabetic to go off insulin to be "Drug Free",  for many people, their anti-depressant is like insulin to a diabetic.  It is lethal to be off because the perception of reality and your emotional ability to cope with reality is so impaired.  
An Anti-depressant, like cymbalta is not like getting off a narcotic.  Please don't stop taking it if you need it.

Avatar_n_tn
by achilles2, Feb 11, 2011
If you investigate cymbalta on the internet and read about withdrawal symptoms and compare that to symptoms of adrenal fatigue you will know why it is so hard to get off this drug. It seems that this drug runs adrenaline out of your adrenals. It is similar to caffeine but in a much more potent way. When you get off the drug, your body has to figure out how to make the adrenaline you need without input from the drug. I hope you are still off cymbalta and feeling better.

Avatar_f_tn
by heatherbebee880, Mar 12, 2011
I am on oxy myself but I know that I am abusing it, taking 30 mgs at a time, more to get the brief buzz than pain relief, although I do definitely have documented chrinic pain, bulging disks, fibro, degenerative disk disease and arthritis and I also take the max dose 120 mgs, of cymbalta. I have been thru oxy and cymbaltya withdrawls both many times and they are horrible. I know exactl;y what you mean by electicity going thru your body, it feels like a jolt of elec., plus a really fast dizzy spell all at once, I call it the zaps. It *****. Have you tried going to an NA meeting? They really help, whether or not you call yourself an addict I would strongly suggest them. You won't get judged and you don't have to say a word, just go and listen. Best of luck to you, keep reaching out and sharing your feelings, the worst thing you can do at this point is to isolate and not talk to anyone. Congrats on your 42 days. Hang in there!!

Avatar_f_tn
by pump88, Aug 28, 2011
the symptoms that you describe are the same as mine when i forget to take my cymbalta 2 days in a row. Im on 120mgs, and it absolutely sux when i do forget. the shakiness, sweating, hot/cold, tingling lip, dizziness etc. I cant even begin to imagine how it must feel to be getting off it. all the best, sounds like im going to need it too when my time eventually comes :(

Avatar_m_tn
by lsume, Sep 08, 2013
Cymbalta

I was put on 60mg per day of Cymbalta.  I was also put on 600mg per day of Serequel.  To top it off I was put on 4 mg/dy Xanax.  I was told to take all of these MEDS at bedtime to fight chronic insomnia with the exception of Cymbalta.  This regime was started for a chronic pain issue that kept me from sleep.  I can now say that quitting these psychotropic medications is far worse than almost any pain I had including self imposed narcotic withdrawl.

If you are having trouble getting off of the Cymbalta, I can share what I have been going through to stop.  

1. I am not a healthcare professional
2.  It is very important that you are in reasonably good health and totally off of any narcotic pain reliever (I.e zero WITHDRAWLS from narcotic)
3.  I went almost 9 full days without taking any Cymbalta.  Somewhere around day 12 I started getting nausea and almost constant brain zaps.  It was, at this point, unaware of the cause for these experiences not to speak of the emotional
rollercoster.  I needed a "safe drug" my term for when it gets real bad and you are in possesion of a pill that will quickly eliminate your journey to psychosis.  Compounding the problem was that I did not know which cessation was causing the problem.  I started reading blog after blog and page after page about the seriousness of quitting psychotropic drugs.  Since a reputable psychiatrist prescribed me these drugs, I took them with no concerns.  I always ask the doctor if the med is addictive and for each of the aforementioned with the exception of the Xanax the answer was no.  Quitting these MEDS are much worse than why I was put on them in the first place.
4.  I am a Christian and have prayed for my Lord Jesus The Christ to get me through this.
5.  I recieved a script for 10mg Prozac per day.  This drug seriously reduced the nausea and brain zaps.
6.  If you have the strength, try to make it through 1 full day with the chills shakes and nausea.
7.  When I could see psychosis on the horizon I knew it was time to engage the safety drug.  It is important to have that pill available.  For me, having a 30mg
Cymbalta and a 5 or 10 mg methadone ready.  Your doctor can prescribe the correct amount.  If you cannot resist having a narcotic around then perhaps your doc will hold these pills for you.  You should not need more than 10-12 methadone pills before you are free of Cymbalta.  You should also find that a serious amount of serequel has also been reduced.  For the Xanax, try a very slow ween.  As little as 1/4mg per day reduction for 30 days.  After 30 days, reduce another 1/4 mg. et.  Therefore, to be completely rid of xanax, if you are on 4mg per day it should take about 16 months.

Again, I am not a healthcare proffesional.

Good luck

Post a Comment